Thank you, Deb! A friend told me someone had posted asking about me. I needed some time away to get a hold on my diabetes. I've been struggling with my numbers and needed to get much more strict again. I think my two cruises to Europe, trip back East, and trip to Yellowstone really upset my regular eating schedules. Actually, the cruises were mostly okay, as I got to choose what to eat. My diabetes has progressed a bit. I'm now on 1,000 mg. a day. I thought I was only to take one pill a day, and that did no good so now I'm taking 500 mg. "twice" a day. It doesn't seem to help me that much and my numbers are like I was when I wasn't taking medicine, so I'm assuming I've progressed. The biggest part of the problem is that I haven't been able to do my exercising every day for an hour. I pulled a hip flexor muscle and had to do exercises for that for the last three months, every day. I couldn't even walk without sharp pains. I had overdone my zumba, U-Jam, ballroom, salsa dancing, and even did aerobic swimming and walking on my photography trips. I "was" able to get through the cruises, no problem, and was almost healed before going to Yellowstone in Aug. of this year. I then went back East for my brother's birthday party, and was able to do some walking then, too. I'm "just" about ready to go back to dancing again. I will only start with one dance a week, continuing my swimming and walking. I gained about five lbs., but I'm starting to get it off now.
The best part is that I'm very happy with my life, sort of like a glowing inner peace within me. Michelle and others like you have inspired me not to let the little aches and pains get me down, and just to move forward, enjoying every moment I can in life.
How have you been? How's your health the past few months? What's happening with our other friends? I haven't read the blog in months! If others are reading and know me, let me know how you've been. There are others I've cared about, but just needed this time to get myself well again!
Tang...I also started 500 mg. of Metformin Extended Release(ER)
Here's the deal:
My doctor also told me I'd lose weight. I didn't.
I was worried too, because I have IBS, irritable bowel syndrome, that it would make me sick. It didn't.
I "still" have to watch what I eat carefully, even with this small dose. If I don't, my blood sugar numbers go into the 200's.
I understand your worry. Just take the Metformin.
The "only" side effects I'm getting is gurgling in my stomach. It gets embarrassing sometimes! People make comments. I try to make a joke about it. It happens a lot to me. I'd rather have gurgling than high numbers.
Remember, you "still" have to count your carbs, and eat healthy. The Ramon noodles is not a good choice. If you can buy some chicken breast pieces in a package(they're frozen), you can take out some pieces of chicken and stick those in there, and not eat all the noodles. Try that for more protein to fill you up more. I know you don't have much money to spend, so I'm assuming that the Ramon noodles don't cost much, but you can find other things to eat than this, Tang.View Thread
Tang....pound cake is very fattening, full of cholesterol, and high in carbs. Are the Meals on Wheels good for diabetic people? Pound cake makes me think it's not. You'll have to be smart and know what you can and can't eat. We told you about Calorieking.com. If you stop playing your computer games, you can go online and look at how many carbs you're eating in a meal. Take a pencil, and write down each carb numbers for the things you're eating. That would be a great thing to do. You want to keep your carb levels at each meal lower. If you're going to buy soup, try to get ones with meat in it, or put meat into it. You're not getting protein. That will make you eat more.
I don't understand what you meant by the medicine makes your carb levels to go "up". I know some medicines make it go down. Mine go up when I eat too many carbs at once. You "must" watch this, or you will have all the complications with diabetes that you don't want.View Thread
I agree with Michelle, Tang. Also, for me, I am allergic to milk products. So people who are not allergic cannot drink milk, lactose intolerant. It can cause symptoms like you're talking about with diarrhea. I was tested for a milk allergy. I almost died as a baby, until they found goat milk for me to drink. For you, you might try Almond Milk for cereal. I'm not sure how it tastes to drink. Milk is also fattening. Maybe try something different for a while, see if the problem stops.
Did you get a new mountain bike? So glad you're riding again and cutting down on computer game use.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.